| Catalog Number |
309.068 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the piece of the spare reamer tube broke off.It is unknown where and how the issue occurred.This report is for one (1) spare reamer tube for hollow reamer (309.065).This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 36598, lot: l602758, manufacturing site: bettlach, release to warehouse date: 05.Dec.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the visual inspection has shown that one cutting tooth at the forefront is broken off.The broken-off portion was not returned for evaluation.The cutting edges of the remaining teeth are worn.Dimensional inspection: the relevant dimensions close to the breakage were measured and found to meet the specifications from drawing.Outer diameter result: pass.Core diameter: result: pass.Document/specification review: the review of the manufacturing document has shown that the correct material was used, and that the hardness was within the specification.Summary: the complaint condition is confirmed as one cutting tooth is broken off.This production lot (l602758) was manufactured in december 2017 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.The fracture face is homogenous, which indicates material conformity as well.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criterias.There was no information provided how or when the reamer broke or if a power tool was used, this makes it impossible to determine an exact root cause.We can only assume that an excessive contact between the reamer and a screw, for example by too much lateral stress during the removal of a screw, caused a mechanical overload and finally the breakage.We would like to point out that further information / precaution hints can be found in the respective extraction screw set handling technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.